Extrapolation of numerical solutions for elliptic problems on corner domains

Hongci Huang*, Weimin Han, Jinshi Zhou

*Corresponding author for this work

Research output: Contribution to journalJournal articlepeer-review

2 Citations (Scopus)

Abstract

We study the extrapolation method for the numerical solution of elliptic boundary value problems on corner domains. Most papers on the extrapolation method for solving differential equations require smoothness assumptions on exact solutions, which do not hold for boundary value problems on corner domains. We conjecture that asymptotic error expansions exist as long as there is enough smoothness on the input data except the domain. This is confirmed by our theoretical result on asymptotic error expansions for model problems on a rectangle. Numerical examples suggest that similar results hold for problems on more general corner domains, although it seems very difficult to prove them.

Original languageEnglish
Pages (from-to)53-67
Number of pages15
JournalApplied Mathematics and Computation
Volume83
Issue number1
DOIs
Publication statusPublished - Apr 1997
Externally publishedYes

Scopus Subject Areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Extrapolation of numerical solutions for elliptic problems on corner domains'. Together they form a unique fingerprint.

Cite this